Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


To sleep, perchance to dream...
Jul 7, 2006

...ay, there's the rub.

Dr. Horwath, this may be a strange question, but I'm asking it in all seriousness. I've been on Sustiva-Emtriva-Viread for 2.5 years now, with good results. Undetectable for 2 years now, and relatively minor side effects. Also in generally good spirits, especially since adding Lexapro to my regimen last fall.

I do, however, still have the occasional restless night's sleep due to those "vivid dreams" everyone's always talking about. Though I'm aware of them less than I was at the onset of treatment, they definitely still happen with regularity. And since I was never one to remember many of my dreams, I suspect that I'm actually having vivid dreams every single night and just not recalling them in the morning. Though the dreams themselves don't generally cause me much trouble, I am a little worried about their long-term ramifications...

Now, I'm no expert -- and I realize that a little knowledge can be a dangerous things! -- but I've read that dreams are an important way in which the mind works out the problems of the day. So I can't help but wonder if my conscious mind is being deprived of the therapeutic down-time it requires because my dreams are being artificially distorted by the drug.

Am I worrying needlessly, or might there be some validity to this apprehension? And if the latter, have there been any studies that address this issue?

Thanks.

Response from Dr. Horwath

You are worrying needlessly. There is no direct evidence on the psychological function of dreams, nor any evidence that a drug effect that changes dream quality or quantity has adverse psychological effects.



Previous
HIV test after possible exposure
Next
Mental Health and HIV/AIDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement